Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 47, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Sep 7, 2015, 9:04 AM CDT for Dallas County, Greene County, Iowa. It took effect at Sep 7, 2015, 11:19 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2015, 9:04 AM CDT (14:04 UTC)
- In effect from
- Sep 7, 2015, 11:19 AM CDT
- Expired
- Sep 10, 2015, 3:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dallas County, IA, Greene County, IA
The radar
The Des Moines radar (KDMX), 29 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Raccoon River near Perry (PROI4).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
381
WGUS43 KDMX 071404
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
904 AM CDT MON SEP 7 2015
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...North
Raccoon River...
Affecting the following counties in Iowa...Dallas...Greene
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC049-073-081404-
/O.NEW.KDMX.FL.W.0047.150907T1659Z-150910T2000Z/
/PROI4.1.ER.150907T1659Z.150909T0600Z.150909T2000Z.NO/
904 AM CDT MON SEP 7 2015
...Flood Warning in effect until Wednesday afternoon...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The North Raccoon River near Perry...or From the Greene-Dallas
County line...to Adel.
* Until Wednesday afternoon.
* At 8:15 AM Monday the stage was 14.6 feet...or 0.4 feet below
Flood Stage.
* Flood Stage is 15.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage midday today. Continue rising to
15.4 feet...or 0.5 feet above Flood Stage...this evening. The river may
drop slightly below flood stage tonight...but additional heavy rains are
expected to push the river back above flood stage Tuesday afternoon. The
river is forecast to drop below flood stage Wednesday afternoon.
* Impact...At 15.0 feet...In Perry...farmland floods and the waste
water treatment facility is affected. Near Adel...the fairgrounds
and golf course are affected. Northwest of Adel...Sportsman Club
Road and Midland Trail flood.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$5 follow-up statements
350
WGUS83 KDMX 071621
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1121 AM CDT MON SEP 7 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...North Raccoon River...
Affecting the following counties in Iowa...Dallas...Greene
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC049-073-081621-
/O.EXT.KDMX.FL.W.0047.150907T1619Z-150911T0448Z/
/PROI4.1.ER.150907T1502Z.150909T1200Z.150910T0448Z.NO/
1121 AM CDT MON SEP 7 2015
...Flood Warning now in effect until late Wednesday evening...
The Flood Warning continues for
The North Raccoon River near Perry...or From the Greene-Dallas
County line...to Adel.
* Until late Wednesday evening.
* At 10:15 AM Monday the stage was 15.1 feet...or 0.1 feet above
Flood Stage.
* Flood Stage is 15.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 15.4 feet...or 0.9 feet above Flood Stage...this
evening. A second round of rain may push the river up to 15.9 feet
Wednesday morning. Then the river should begin falling and go below Flood
Stage late Wednesday evening.
* Impact...At 16.0 feet...180th Lane west of Minburn is affected by
flood waters.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$
KS455
WGUS83 KDMX 072206
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
506 PM CDT MON SEP 7 2015
...The Flood Warning continues for all or portions of the following
rivers in Iowa...North Raccoon River...
Affecting the following counties in Iowa...Dallas...Greene
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC049-073-082206-
/O.CON.KDMX.FL.W.0047.000000T0000Z-150911T0448Z/
/PROI4.1.ER.150907T1502Z.150909T1200Z.150910T0448Z.NO/
506 PM CDT MON SEP 7 2015
...Flood Warning remains in effect until late Wednesday evening...
The Flood Warning continues for
The North Raccoon River near Perry...or From the Greene-Dallas
County line...to Adel.
* Until late Wednesday evening.
* At 4:15 PM Monday the stage was 15.7 feet...or 0.7 feet above
Flood Stage.
* Flood Stage is 15.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 15.9 feet...or 0.9 feet above Flood Stage...
Wednesday morning. Then begin falling and go below Flood Stage
late Wednesday evening.
* Impact...At 16.0 feet...180th Lane west of Minburn is affected by
flood waters.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$580
WGUS83 KDMX 080417
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1117 PM CDT MON SEP 7 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...North Raccoon River...
Affecting the following counties in Iowa...Dallas...Greene
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC049-073-090417-
/O.EXT.KDMX.FL.W.0047.000000T0000Z-150910T1300Z/
/PROI4.1.ER.150907T1502Z.150907T2130Z.150909T1300Z.NO/
1117 PM CDT MON SEP 7 2015
...Flood Warning now in effect until Wednesday morning...
The Flood Warning continues for
The North Raccoon River near Perry...or From the Greene-Dallas
County line...to Adel.
* Until Wednesday morning.
* At 10:15 PM Monday the stage was 15.5 feet...or 0.5 feet above
Flood Stage.
* Flood Stage is 15.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 15.5 feet...or 0.5 feet above Flood Stage...
after midnight tonight. Then begin falling and go below Flood
Stage Wednesday morning.
* Impact...At 15.0 feet...In Perry...farmland floods and the waste
water treatment facility is affected. Near Adel...the fairgrounds
and golf course are affected. Northwest of Adel...Sportsman Club
Road and Midland Trail flood.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$874
WGUS83 KDMX 080952
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
452 AM CDT TUE SEP 8 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...North Raccoon River...
Affecting the following counties in Iowa...Dallas...Greene
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Raccoon River...
Affecting the following counties in Iowa...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-090952-
/O.CON.KDMX.FL.W.0048.000000T0000Z-150912T1408Z/
/DEMI4.2.ER.150908T1122Z.150909T1200Z.150911T1408Z.NO/
452 AM CDT TUE SEP 8 2015
...Flood Warning remains in effect until Friday morning...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until Friday morning.
* At 10:45 PM Monday the stage was 9.2 feet...or 2.8 feet below Flood
Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Moderate flooding is forecast.
Moderate flooding is contingent on forecast precipitation
through today...although even without any new precipitation
Minor flooding is expected.
* Forecast...rise to Flood Stage this morning. Continue rising to
16.3 feet...or 4.3 feet above Flood Stage...Wednesday morning.
Then begin falling and go below Flood Stage Friday morning.
* Impact...At 16.0 feet...Southwest 30th Street is closed from
George Flagg Parkway to Bell Avenue. George Flagg Parkway is
closed from Southwest 30th Street to Southwest 28th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
IAC049-073-090952-
/O.EXT.KDMX.FL.W.0047.000000T0000Z-150910T1054Z/
/PROI4.1.ER.150907T1502Z.150907T2130Z.150909T1054Z.NO/
452 AM CDT TUE SEP 8 2015
...Flood Warning now in effect until Wednesday morning...
The Flood Warning continues for
The North Raccoon River near Perry...or From the Greene-Dallas
County line...to Adel.
* Until Wednesday morning.
* At 4:15 AM Tuesday the stage was 15.1 feet...or 0.1 feet above
Flood Stage.
* Flood Stage is 15.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 15.2 feet...or 0.2 feet above Flood Stage...
tonight. Then begin falling and go below Flood Stage Wednesday
morning.
* Impact...At 15.0 feet...In Perry...farmland floods and the waste
water treatment facility is affected. Near Adel...the fairgrounds
and golf course are affected. Northwest of Adel...Sportsman Club
Road and Midland Trail flood.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$
Zogg239
WGUS83 KDMX 081331
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
831 AM CDT TUE SEP 8 2015
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...North Raccoon River...
Affecting the following counties in Iowa...Dallas...Greene
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Raccoon River...
Affecting the following counties in Iowa...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-091331-
/O.EXT.KDMX.FL.W.0048.000000T0000Z-150911T0632Z/
/DEMI4.1.ER.150908T1335Z.150909T0600Z.150910T0632Z.NO/
831 AM CDT TUE SEP 8 2015
...Flood Warning now in effect until early Thursday morning...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until early Thursday morning.
* At 6:45 AM Tuesday the stage was 11.6 feet...or 0.4 feet below
Flood Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this morning. Continue rising to
14.7 feet...or 2.7 feet above Flood Stage...after midnight
tonight. Then begin falling and go below Flood Stage early
Thursday morning.
* Impact...At 16.0 feet...Southwest 30th Street is closed from
George Flagg Parkway to Bell Avenue. George Flagg Parkway is
closed from Southwest 30th Street to Southwest 28th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
IAC049-073-081401-
/O.CAN.KDMX.FL.W.0047.000000T0000Z-150910T1054Z/
/PROI4.1.ER.150907T1502Z.150907T2130Z.150908T1015Z.NO/
831 AM CDT TUE SEP 8 2015
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The North Raccoon River near Perry...or From the Greene-Dallas
County line...to Adel.
* At 8:15 AM Tuesday the stage was 14.6 feet...or 0.4 feet below
Flood Stage.
* Forecast...fall to 11.7 feet Wednesday morning.
* Impact...At 15.0 feet...In Perry...farmland floods and the waste
water treatment facility is affected. Near Adel...the fairgrounds
and golf course are affected. Northwest of Adel...Sportsman Club
Road and Midland Trail flood.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Sep 7, 7:48 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 7, 7:48 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 748 AM CDT MON SEP 7 2015 .SHORT TERM /TODAY/... ISSUED AT 459 AM CDT MON SEP 7 2015 THUNDERSTORMS HAVE PERSISTED THROUGHOUT THE NIGHT ALONG A BOUNDARY FROM SOUTHERN NE TO EASTERN IOWA. SYSTEM WILL CONTINUE TO PUSH SLOWLY SOUTH/SOUTHEAST THROUGH THE EARLY MORNING HOURS...WITH PRECIPITATION PERSISTING IN THE SOUTHERN AND SOUTHEASTERN PORTIONS OF THE CWA. WHILE WILL GENERALLY SEE A DOWNWARD TREND IN PRECIPITATION INTENSITY AS SYSTEM PUSHES SOUTH...THUNDERSTORMS WILL REMAIN CAPABLE OF HEAVY RAINFALL AND MAY CONTINUE TO TRACK OVER AREAS WHICH HAVE ALREADY SEEN HEAVY RAINFALL TOTALS TONIGHT. THEREFORE...WILL KEEP FLASH FLOOD WATCH FOR SOUTHERN PORTIONS OF THE CWA...AND WILL LET GO FOR NORTHERN PORTIONS OF THE WATCH AREA WHERE ADDITIONAL HEAVY PRECIPITATION IS NOT EXPECTED THIS MORNING. FOCUS WILL THEN TURN TO PRECIPITATION TRENDS FOR TODAY. BOUNDARY WILL BEGIN TO LIFT BACK NORTH...AND EXTENT OF NORTHERN PUSH WILL HAVE MAJOR IMPACT ON FORECAST FOR REMAINDER OF DAY. MODELS HAVE GENERALLY NOT HAD A GOOD HANDLE ON OVERNIGHT CONVECTION...WITH GFS SEEMING TO PERFORM THE BEST...AND ECMWF COMING MORE IN LINE WITH GFS. THEREFORE HAVE TRENDED TOWARDS GFS FOR REMAINDER OF THE FORECAST...WHICH BRINGS BOUNDARY BACK INTO SOUTHERN IOWA LATE IN THE PERIOD. WITH BOUNDARY LINGERING CLOSE TO SOUTHERN IOWA HAVE KEPT CHANCE POPS THROUGH THE DAY...THOUGH DO NOT HAVE HIGH CONFIDENCE. EXPECT BEST CHANCE FOR THUNDERSTORMS TO COME WITH AFTERNOON DESTABILIZATION WITH THUNDERSTORMS FIRING ALONG BOUNDARY...WITH BEST CHANCES ACROSS THE WEST WITH BETTER RECOVERY BEHIND MORNING PRECIPITATION. GIVEN UNCERTAINTY IN PLACEMENT OF BOUNDARY...STILL DO NOT HAVE HIGH CONFIDENCE IN PRECIPITATION. IF STORMS DO PUSH INTO IOWA COULD SEE SEVERE WITH CAPE VALUES NEAR 2000 J/KG. WITH SOMEWHAT LACKLUSTER SHEAR...BIGGEST THREAT FOR SEVERE HAZARDS WOULD BE HAIL AND WINDS...AND FEEL SPC MARGINAL OUTLOOK IS SUFFICIENT FOR NOW. PWAT VALUES WILL REMAIN HIGH...NEAR OR ABOVE 2 INCHES...THROUGH THE DAY AND THUNDERSTORMS WILL BE CAPABLE OF ADDITIONAL HEAVY RAINFALL. THEREFORE...IF THUNDERSTORMS DEVELOP IN CENTRAL IOWA IN THE LATE AFTERNOON...MAY NEED TO CHANGE START TIME OF TONIGHT/S FLASH FLOOD WATCH EARLIER. TEMPERATURES WILL NOT BE AS WARM AS PREVIOUS DAYS. HAVE INCREASED TEMPS IN THE SOUTH...THOUGH PRECIPITATION TRENDS COULD HAMPER WARMING. HOWEVER...WITH AMPLE MOISTURE AROUND HUMID CONDITIONS WILL AGAIN PREVAIL WITH HEAT INDEX VALUES IN THE 90S IN THE SOUTHERN PORTIONS OF THE CWA. .LONG TERM /TONIGHT THROUGH SUNDAY/... ISSUED AT 459 AM CDT MON SEP 7 2015 PRIMARY CONCERN OBVIOUSLY REMAINS CONVECTIVE TRENDS AND ADDITIONAL HEAVY RAINS TONIGHT INTO EARLY TUESDAY MORNING. SYNOPTIC SITUATION WILL TRY TO CHANGE BRIEFLY HEADING INTO TONIGHT AS CURRENT NE/KS 1- 3KM RIDGE TRIES TO PUSH THE FRONTAL BOUNDARY AND ASSOCIATED CONVERGENCE ZONE A BIT FARTHER SOUTH. THE RIDGE WILL BE MOVING ACROSS IA DURING THE AFTERNOON HOWEVER RESULTING IN ANOTHER SURGE OF MOISTURE TRANSPORT AND THETA-E ADVECTION AROUND 00Z AND LASTING INTO THE NIGHT. FLOW WILL NOT BE EXTREME...AS NOTED BY ONLY 25-30KT WINDS ALONG 305K ISENT SURFACE...BUT ENVIRONMENT MAY OFFSET THIS INFLOW DEFICIENCY WITH CONDITIONS STILL VERY FAVORABLE FOR EFFICIENT HEAVY RAINS. THE SITUATION BY 06Z SHOULD MIRROR WHAT OCCURRED OVERNIGHT WITH WARM CLOUD DEPTHS 4KM OR MORE...PWATS OVER 2 INCHES AND SIMILAR MOISTURE TRANSPORT. CLIMATOLOGICALLY THE SCENARIO IS NOTABLE WITH 00Z NAEFS PWATS...LOW LEVEL SPECIFIC HUMIDITY AND INTEGRATED MOISTURE TRANSPORT ALL WELL INTO THE 90TH PERCENTILE AND OFTEN PUSHING ALL TIME EXTREMES. MANY AREAS HAVE BEEN WELL PRIMED BY HEAVY RAINS OVERNIGHT SO HAVE EXPANDED CURRENT FLASH FLOODING IN SPACE AND TIME...NOW INTO TONIGHT AND INCLUDING ALL AREAS ALONG AND SOUTH OF HIGHWAY 30. THERE IS SOME SPREAD IN THE DETERMINISTIC AND ENSEMBLE SOLUTIONS LATITUDINALLY...BUT THE CONSENSUS FAVORS THE SRN HALF OF IOWA AND THIS MAKES SENSE CONSIDERING THE CURRENT PLACEMENT OF THE MCS. CANNOT SEE CONVERGENCE AND BAROCLINIC ZONE JUMPING THAT FAR NORTH IN LESS THAN 24 HOURS. BOTH THE 00Z NCAR HI RES ENSEMBLE AND 21Z SREF CONSENSUS SUPPORTS THIS AS WELL. ALTHOUGH OVERNIGHT HEAVY RAINS WERE NOT WIDESPREAD...LOCALIZED AREAS THAT SAW THREE TO SEVEN INCHES OF RAIN OVERNIGHT AND PRIMED FOR SERIOUS FLASH FLOODING IF THEY ARE HIT ONCE AGAIN. HEAVY RAINS MAY BLEED INTO TUE AS SECONDARY AREA OF FORCING ASSOCIATED WITH SHORT WAVE OFF THE BC COAST REACHES IA. GFS IS MORE AGGRESSIVE WITH THIS THAN THE ECMWF...WHICH PUSHES BOUNDARY THROUGH FASTER...SO HEADLINE MAY NEED TO BE EXPANDED IF GFS SOLUTION MATERIALIZES BUT CONFIDENCE IS NOT GREAT ENOUGH FOR THIRD PERIOD WATCH AT THIS TIME. AIRMASS WILL THEN FINALLY CHANGE CONSIDERABLY ONCE THE FRONT FINALLY PUSHES THROUGH THE MUCH DRIER CONDITIONS AND DEWPOINTS. RELATIVELY WEAK BUT BROAD CENTRAL CONUS TROUGH WILL SETTLE IN TO START THE EXTENDED PERIOD...BUT BECOME MORE AMPLIFIED WITH TIME LEADING TO SOME FORM OF GREAT LAKES/NRN OH VALLEY TROUGH FOR THE WEEKEND. THIS WILL KEEP THE FORECAST COOLER WITH MUCH LESS SIGNIFICANT PRECIP CHANCES. THIS FIRST WILL BE WITH NRN STREAM SHORT WAVE AROUND THU...AND THEN AGAIN INTO THE WEEKEND WITH WARM ADVECTION RETURNING AGAIN. && .AVIATION...07/12Z ISSUED AT 638 AM CDT MON SEP 7 2015 LOW MVFR AND IFR CEILINGS WILL CONTINUE TO AFFECT SITES THROUGH BEGINNING OF PERIOD WITH STRATUS ACROSS THE AREA. EXPECT CONDITIONS TO IMPROVE BY 18Z. BOUNDARY WILL CONTINUE TO BRING CHANCES FOR TSRA TO SITES THROUGH END OF PERIOD. BEST CHANCES WILL COME NEAR/BEYOND 00Z...WITH TSRA REDUCING VISIBILITIES AND CEILINGS TO MVFR OR LOWER AT TIMES. HAVE INCLUDED VCTS ATTM DUE TO UNCERTAINTIES IN TIMING AND LOCATION AT SITES. && .HYDROLOGY... ISSUED AT 459 AM CDT MON SEP 7 2015 HEAVY RAINS OVERNIGHT WERE EXTREME...BUT FAIRLY LOCALIZED IN THE RACCOON RIVER BASIN SO LATEST FORECASTS INCORPORATING THAT RUNOFF ONLY EXPECT WITHIN BANK RISES OR MINOR FLOODING FOR THE TIME BEING. THIS MAY CHANGE INTO TONIGHT HOWEVER DEPENDING ON WHERE ADDITIONAL HEAVY RAINS FALL. THUS HAVE OPTED FOR HYDROLOGIC OUTLOOKS RATHER THAN FLOOD WARNINGS UNTIL CONFIDENCE INCREASES. SIMILAR THINKING FOR SRN IOWA SITES WHICH SAW LESSER...BUT STILL FAIRLY HEAVY RAINS. ADDITIONAL RIVER FORECASTS THIS MORNING WILL BE HEAVILY INFLUENCED BY FORECAST RAINFALL...WITH BASIN AVERAGE RAINS TWO TO THREE INCHES SOUTH OF I80. THIS MAY LEAD AGGRESSIVE FLOODING FORECASTS FOR THOSE LOCATIONS...BUT AGAIN LOW CONFIDENCE AS THOSE BASINS ARE SMALLER AND RAINFALL AMOUNTS COULD BE QUITE VARIABLE IN SPACE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CARROLL-CASS- CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS- MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD- STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...AWB LONG TERM...SMALL AVIATION...AWB HYDROLOGY...SMALL
Hazardous weather outlook, Sep 7, 5:17 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 517 AM CDT MON SEP 7 2015 IAZ004>007-015>017-023>028-033>039-081100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 517 AM CDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY AGAIN TONIGHT. A FEW STORMS MAY BE SEVERE WITH DAMAGING WIND AND LARGE HAIL THE MAIN THREATS. LOCALLY HEAVY RAINS MAY OCCUR AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE INTO TUESDAY...AGAIN AROUND THURSDAY...AND ALSO SUNDAY OR SUNDAY NIGHT. NEITHER SEVERE WEATHER OR HEAVY RAINS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE BRIEFLY NEEDED TONIGHT. IAZ044>050-057>062-070>075-081>086-092>097-081100- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 517 AM CDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CHANCES REMAIN IN THE FORECAST...ESPECIALLY EARLY THIS MORNING SOUTH AND AGAIN TONIGHT CENTRAL AND SOUTH. SOME OF THE STORMS MAY PRODUCE TORRENTIAL RAINS AND POTENTIALLY FLASH FLOODING WITH ONE TO THREE INCHES OF RAIN POSSIBLE...AND A FEW AMOUNTS LOCALLY HIGHER. A FEW STORMS MAY ALSO BE SEVERE TONIGHT WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY THREATS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WITH LOCALLY HEAVY RAINS MAY LINGER INTO TUESDAY MORNING. ISOLATED STORMS ARE ALSO POSSIBLE AROUND THURSDAY...AND SUNDAY OR SUNDAY NIGHT. NEITHER SEVERE WEATHER OR HEAVY RAINS ARE EXPECTED WITH THESE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND INTO EARLY TUESDAY MORNING. SMALL
In the hours before
Local storm report, Sep 7, 8:25 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
825 AM CDT MON SEP 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN 1 SW BOONE 42.04N 93.89W
09/07/2015 M2.03 INCH BOONE IA CO-OP OBSERVER
END TIME ESTIMATED BASED ON RADAR. STORM
TOTAL.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Sep 7, 8:27 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
827 AM CDT MON SEP 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 2 N RATHBUN 40.83N 92.89W
09/07/2015 M4.50 INCH APPANOOSE IA CO-OP OBSERVER
STORM TOTAL.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Sep 7, 8:29 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
829 AM CDT MON SEP 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HEAVY RAIN 1 WSW PERRY 41.84N 94.11W
09/07/2015 M3.74 INCH DALLAS IA CO-OP OBSERVER
END TIME BASED ON RADAR. STORM TOTAL.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Sep 7, 8:30 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
830 AM CDT MON SEP 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 S PELLA 41.39N 92.92W
09/07/2015 M2.29 INCH MARION IA CO-OP OBSERVER
STORM TOTAL.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Sep 7, 8:47 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
847 AM CDT MON SEP 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BEDFORD 40.67N 94.72W
09/07/2015 E3.00 INCH TAYLOR IA CO-OP OBSERVER
STORM TOTAL.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Sep 7, 8:50 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
850 AM CDT MON SEP 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 1 N HARVEY 41.32N 92.92W
09/07/2015 M2.25 INCH MARION IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:19 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 26 min |
| Sep 6, 7:54 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Webster | 30 min |
| Sep 6, 7:55 PM CDT | Flash Flood Warning | DMX | Calhoun, Carroll | 6 hr |
| Sep 6, 8:14 PM CDT | Flash Flood Warning | DMX | Boone, Carroll, Greene | 6 hr |
| Sep 6, 8:28 PM CDT | Special Weather Statement | DMX | Boone | 17 min |
| Sep 6, 9:08 PM CDT | Special Weather Statement | DMX | Guthrie | 52 min |
| Sep 6, 9:12 PM CDT | Flash Flood Warning | DMX | Audubon, Boone, Dallas, Greene, Guthrie | 6 hr |
| Sep 6, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk | 28 min |
| Sep 6, 9:18 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 27 min |
| Sep 6, 9:39 PM CDT | Special Weather Statement | DMX | Polk | 51 min |
| Sep 6, 10:00 PM CDT | Flash Flood Warning | DMX | Boone, Dallas | 6 hr |
| Sep 7, 1:21 AM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| Sep 7, 1:51 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello | 54 min |
| Sep 7, 2:06 AM CDT | Areal Flood Warning | DMX | Audubon, Boone, Carroll, Dallas, Greene, Guthrie | 36 hr |
| Sep 7, 4:21 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 30 hr |
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.